# SDR QMLA2024081620101

- Difficulty date: August 13, 2024
- Submitted: August 16, 2024
- Operation: Air carrier
- Aircraft: N129JW
- Make and model: Pilats PC1245
- Aircraft serial: 129
- Aircraft time: 9,098 hours
- Engine: Pwa PT6*
- Engine time: 6,665 hours
- System (JASC): 2160 · Cabin Temperature Control System
- Part: Control Valve
- Part number: 6031C000001
- Condition: Failed
- Location: Cabin Temp
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

ALL OF CREW NOTED A MELTING OR BURNING PLASTIC SMELL. WE WERE ABOUT TO BEGIN OUR DESCENT FOR BASE, AND WERE ONLY ABOUT 15 MINUTES OUT, WITH MULTIPLE ALTERNATIVE AIRPORTS BELOW/NEAR US IF THE SMELL GOT WORSE AND I BECAME MORE CONCERNED ABOUT AN IMMINENT CHANCE OF FIRE. I DECIDED CONTINUE TO BASE UNLESS I NOTED ANYTHING OF ADDITIONAL CONCERN, IN WHICH CASE I WOULD DIVERT TO THE NEAREST AIRFIELD. WE LANDED UNEVENTFULLY. AFTER SHUTDOWN, WE TRIED TO IDENTIFY THE SOURCE OF THE SMELL, BUT COULD NOT... OTHER THAN IDENTIFYING THAT THE SMELL WAS STRONGER TOWARD THE FRONT OF THE CABIN, AND NO SMELL WAS APPARENT IN THE ENGINE COMPARTMENT.
